Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Problem with thyroid nodules, obesity, palpitations. Alternative treatment for synthetic hormones?

Hi! I m from Romania, 58, female, a PhD in English linguistics. I have great problems with my thyroid nodules , don t know what to do. I ve taken levotyroxine, but didn t help. I m fat, I have palpitations, etc. Doctors here don t know about dessicated thyroid, could that help me? I ve also heard that the synthetic hormones cause thyroid cancer , that s one of the reasons I don t take them. Could you give me a piece of advice, please? Thank you!
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

1. Thyroid hormone replacement - dessicated or synthetic - is not a recommended treatment in thyroid nodules with normal thyroid function. If you have decreased function of thyroid (hypothyroidism) you can be started on thyroxine replacement

2. The decision on thyroid nodules is to do or not to do surgery. If I were your treating doctor I would have suggested you an ultrasound neck and FNAC (Needle test) of thyroid to decide on the need of surgery

3. Synthetic thyroid hormones is not associated with cancer

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Sat, 18 Oct 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor